MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD NEEDLE ECLIPSE 21X1-1/2 RB TW; ECLIPSE NEEDLE

BECTON DICKINSON MEDICAL (SINGAPORE) BD NEEDLE ECLIPSE 21X1-1/2 RB TW; ECLIPSE NEEDLE
Model Number 305765
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd needle eclipse 21x1-1/2 rb tw prior to use packaging was damaged and affected sterility of needle.There were 15 different occurences.¿material no.: 305765, batch no.: 8171369.The following information was provided by the initial reporter: verbatim: damaged needle packs opened.During the packaging (b)(4) on (b)(6) 2020, needle 21 gauge 1 1/2" bd eclipse 5 needle sleeves were noted to have damage to the needle and the tyvek pouch was opened.The defect is such that it questions the sterility of the product received from bd.Requests a formal bd investigation into this defect.¿.
 
Event or Problem Description
It was reported that the bd needle eclipse 21x1-1/2 rb tw prior to use packaging was damaged and affected sterility of needle.There were (b)(4) different occurances.¿material no.: 305765 batch no.: 8171369 the following information was provided by the initial reporter: verbatim: damaged needle packs opened.During the packaging cl0537 on (b)(6)2020 , needle (b)(4) gauge 1 1/2" bd eclipse (b)(4) needle sleeves were noted to have damage to the needle and the tyvek pouch was opened.The defect is such that it questions the sterility of the product received from bd.Requests a formal bd investigation into this defect.¿.
 
Additional Manufacturer Narrative
H.6.Investigation summary one photo and twenty-five samples were received by our quality team for evaluation.Upon visual inspection of the photo, it was observed that there was damaged sealing on two unit packages and damage hub component in one unit package.All of the samples were subjected to inspection to check on the sealing and damage component.The team observed damaged sealing in the middle of the strip of five for all of the samples and observed damaged hub on (b)(4) samples and damaged safety shield on (b)(4) sample.A device history record review found no non-conformances associated with this issue during production of this batch.The secondary packaging process was reviewed.Based on the sample evaluation, the damaged occurs at only the middle product within the strip.The damage could have happened during product insertion to the shelf carton.There are three grippers at the top and bottom to guide the product into the shelf carton.The gripper could have been bent where this bend gripper eventually hits the part causing damage.Complaints received for this product and condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business regularly reviews the collected data for identification of emerging trends.H3 other text : see section h.10.

Brand Name
BD NEEDLE ECLIPSE 21X1-1/2 RB TW
Common Device Name
ECLIPSE NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key9700199
Report Number8041187-2020-00075
Device Sequence Number16307052
Product Code FMI
UDI-Device Identifier30382903057659
UDI-Public30382903057659
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K161170
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2023
Device Model Number305765
Device Catalogue Number305765
Device Lot Number8171369
Initial Date Received by Manufacturer 01/23/2020
Supplement Date Received by Manufacturer01/23/2020
Initial Report FDA Received Date02/12/2020
Supplement Report FDA Received Date03/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;